----------------------- Advertisement --------------------------
Q&A
If you have any query about any medical problem get an answer from an expert
  Comments: Read | Post

Is the dry cough due to taking Losar-H?

Saturday, 28 April 2007
Answered by: Dr. Chandra M. Gulhati
Editor,
MIMS,
New Delhi
Google Buzz

Q. My wife has been advised to take Losar-H for high blood pressure every morning since the last four years. She has developed dry cough for the past two years, which aggravates after she climbs stairs or with any physical stress and after she lies down on the bed. The cough stops after ten minutes. Has the dry cough aggravated due to Losar-H? Is there a possibility of developing cough as a result of a possible side effect due to the above medicine? We have discussed this with our homeopathic doctor and he also asked us to find out the same. What are the possible reasons for dry cough? What are the side effects of Losar-H?

A.  Losar-H is the brand name of a product that contains two medicines: losartan and hydrochlorothiazide. It is well known that losartan can cause dry cough and some patients need to stop the medication. It is always advisable to use medicines individually and not as a combined pill since it is very difficult to determine side effects. There has been lot of research in advanced countries like US and Britain as to the best way to treat high blood pressure. As per internationally accepted, standardised evidence-based guidelines, in patients aged 55 and over, first choice of initial therapy (in a case like your wife) should be either amlodipine (sold as Amlodac) 5mg once daily in the morning or a diuretic such as metolazone (sold as Metoz) 2.5mg in the morning. If two drugs are required then Amlodac and Metoz, both can be given concurrently.

A.  Losar-H is the brand name of a product that contains two medicines: losartan and hydrochlorothiazide. It is well known that losartan can cause dry cough and some patients need to stop the medication. It is always advisable to use medicines individually and not as a combined pill since it is very difficult to determine side effects. There has been lot of research in advanced countries like US and Britain as to the best way to treat high blood pressure. As per internationally accepted, standardised evidence-based guidelines, in patients aged 55 and over, first choice of initial therapy (in a case like your wife) should be either amlodipine (sold as Amlodac) 5mg once daily in the morning or a diuretic such as metolazone (sold as Metoz) 2.5mg in the morning. If two drugs are required then Amlodac and Metoz, both can be given concurrently.

Comments: Read | Post
More from this section
More »
Post comments
We request you not to tell us about your medical problems through this comment tool.
We are unable to keep track of the innumerable queries and their answers that we get everyday unless they are sent through "Ask a Question"

Name:*   E-mail:*
City:   Phone:
Comments:* 7000 characters remaining
Spam protection
Enter the code:*
Disclaimer: Material sent in this section is contributed by users. DoctorNDTV accepts no responsibility for the content or accuracy of such material and does not endorse or subscribe to the content.
----------------------- Advertisement4 --------------------------
 
Latest Photos
 
 
Survey
Radiation and health outcomes

The effect radiation has on human health has been the subject of recent interest.

-------------------------------- Advertisement -----------------------------------